Severe drop in VL/concerned about liver
May 27, 2002
I was tested + in June 2001, started medication, 4 weeks later was hospitalised with toxoplasmosis of brain. My last CD4 count is 286, and VL under 50. 1. Is this severe drop in VL normal or is it exceptionally good? 2. What sort of a rate of increase in CD4s can I expect with such low VL? 3. Apart from Combivir and Viramune I am taking 1350 mg. Cleosin a day. Is it too much? As all drugs badly affect liver I am concerned that my liver will be damaged. For how long do you think I should take Cleosin at this rate? I had 4 lesions in my brain, had epileptic fits in July but now 3 of the lesions completely healed and one became very small.
Response from Dr. Holodniy
You don't indicate what the drop in viral load level was, or what your starting CD4 count before therapy was. It is excellent that your viral load is undetectable now though. The HIV drugs and antibiotic are metabolized in the liver. There can be problems with these meds and the liver, but as long as routine liver function tests are obtained, most problems can be found early or avoided.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat Could I Have Acute HIV Infection
- Chances Of Getting HIV From Sex With A Prostitute
- Diarrhea After Sex With Sex Worker Worried I Have HIV
- Penis Discharge After Anal Sex Worried I Have HIV
- Can You Drink After Chlamydia Medication?
- 7 Week Negative Rapid Blood Test After Low Risk Exposure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.